Berserker download buy Serpico <"http://www.yourlawyer.com/practice_areas/defective_drugs">Simponi , a new rheumatoid arthritis drug, can cause severe and potentially fatal fungal infections, according to a new warning released yesterday by the Food & Drug Administration (FDA). Because of this risk, the agency said that when making a decision to use Simponi, doctors must balance the potential benefits with the potential risks of therapy based upon a patientâ€™s individual need.
Simponi is one of a class of drugs known as TNF-alpha blockers. Such medications work by suppressing the immune system. Other drugs in this class include Humira, Cimzia, Enbrel, and Remicade. Simponi was only approved in April as a treatment of adult patients with: moderate to severe rheumatoid arthritis in combination with methotrexate, psoriatic arthritis (either alone or in combination with methotrexate), and ankylosing spondylitis.
Cougar Club movie It has long been known that people taking TNF-alpha blockers run a risk of developing opportunistic infections, including histoplasmosis, an infection caused by the fungus Histoplasma capsulatum. The FDA also has received reports of cases of coccidioidomycosis and blastomycosis, including deaths, in patients treated with TNF-alpha blockers. Last fall the FDA ordered the makers of TNF-alpha blockers to strengthen the existing warnings about opportunistic fungal infections linked to the drugs.
A “Dear Healthcare Professional” letter issued by Centocor Ortho Biotech, Inc. advises doctors to carefully review Simponi’s prescribing information, which includes important information about the risk of serious infections including TB and invasive fungal infections, such as histoplasmosis, in a Boxed Warning.
The letter also warns that invasive fungal infections are not consistently recognized in patients taking TNF-alpha blockers. This has resulted in delays in appropriate antifungal treatment, sometimes even resulting in death. For patients who reside or travel in regions where mycoses are endemic (eg, Ohio and Mississippi River valleys and southwestern United States), invasive fungal infection should be suspected if they develop a serious systemic illness, the letter warns.
The letter also advises that patients be encouraged to report signs of infection and be closely monitored during and after treatment with Simponi and other TNF-alpha blockers for the development of invasive fungal infection. Signs and symptoms of such disorders include fever, malaise, weight loss, sweats, cough and dyspnea, pulmonary infiltrates on X-ray or serious systemic illness. TNF-alpha blockers should be discontinued in patients who develop such symptoms, and they should undergo a complete diagnostic workup. Once the infection has cleared, use of Simponi and other TNF-alpha blockers may be restarted based on a reevaluation of risks and benefits.